zbMATH — the first resource for mathematics

Disjointness conditions for free products of \(\ell\)-groups. (English) Zbl 0578.06012
This paper considers the cardinality of disjoint sets in free products of \(\ell\)-groups and vector lattices. For abelian \(\ell\)-groups and vector lattices it is shown that free products can have arbitrarily large disjoint sets even when the free factors are totally ordered. In the case of nonabelian varieties of \(\ell\)-groups a proof is given of the fact that free products can have a disjoint set of cardinality \({\mathfrak m}\) regardless of whether or not the free factors have such a set whenever \({\mathfrak m}\) is a countable, a singular, or a regular but not weakly compact cardinal.

06F15 Ordered groups
20E06 Free products of groups, free products with amalgamation, Higman-Neumann-Neumann extensions, and generalizations
03E55 Large cardinals
Full Text: DOI
[1] M. E. Adams andD. Kelly, Disjointness conditions in free products of lattices. Algebra Universalis7, 245-258 (1977). · Zbl 0358.06015
[2] I. Amemiya, Countable decomposability of vector lattices. J. Fac. Hokkaido Univ.19, 111-113 (1966). · Zbl 0161.33002
[3] K. A. Baker, Free vector lattices. Canad. J. Math.20, 58-66 (1968). · Zbl 0157.43401
[4] R.Balbes and P.Dwinger, Distributive lattices. Columbia 1974. · Zbl 0321.06012
[5] J. T. Baldwin, J. Bergman, A. M. W. Glass andW. Hodges, A combinatorial fact about free algebras. Algebra Universalis15, 145-152 (1982). · Zbl 0535.08005
[6] S. J. Bernau, Free abelian lattice groups. Math. Ann.180, 48-59 (1969). · Zbl 0165.04303
[7] G.Birkhoff, Lattice theory, 3rd ed. Amer. Math. Soc. Colloq. Publ.25, Providence 1967. · Zbl 0153.02501
[8] R. D. Bleier, Free ?-groups and vector lattices. J. Austral. Math. Soc.19, 337-342 (1975). · Zbl 0313.06011
[9] J. D. Franchello, Sublattices of free products of lattice ordered groups. Algebra Universalis8, 101-110 (1978). · Zbl 0373.06012
[10] G.Gr?tzer, Universal Algebra, 2nd. ed. New York-Heidelberg-Berlin 1979.
[11] G. Gr?tzer andH. Lakser, The structure of pseudocomplemented distributive lattice. II. congruence extension and amalgamation. Trans. Amer. Math. Soc.156, 343-358 (1971). · Zbl 0244.06011
[12] W. C. Holland andE. Scrimger, Free products of lattice-ordered groups. Algebra Universalis2, 247-254 (1972). · Zbl 0265.06018
[13] R. B. Jensen, The fine structure of the constructible hierarchy. Ann. Math. Logic4, 229-308 (1972). · Zbl 0257.02035
[14] H.Lakser, Disjointness conditions in free products of distributive lattices: an application of Ramsay’s theorem. Proc. Univ. of Houston Lattice Theory Conf., Houston 1973. · Zbl 0335.06006
[15] J. Martinez, Free products of abelian ?-groups. Czech. Math. J.23, 349-361 (1973). · Zbl 0298.06023
[16] H. Nakano, ?ber das System aller stetigen Funktionen auf einen topologischen Raum. Proc. Imp. Acad. Tokyo17, 308-310 (1941). · Zbl 0060.26508
[17] W. B. Powell andC. Tsinakis, Free products in the class of abelian ?-groups. Pacific J. Math.104, 429-442 (1983).
[18] W. B. Powell andC. Tsinakis, The distributive lattice free product as a sublattice of the abelian ?-group free product. J. Austral. Math. Soc.34, 92-100 (1983). · Zbl 0516.06011
[19] M. H. Stone, Boundedness properties of function lattices. Canad. J. Math.1, 176-186 (1949). · Zbl 0032.16901
[20] E. C. Weinberg, Free lattice-ordered groups. Math. Ann.151, 187-199 (1963). · Zbl 0114.25801
[21] E. C. Weinberg, Free lattice-ordered groups II. Math. Ann.159, 217-222 (1965). · Zbl 0138.26201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.